Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 31, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 30, 2008, 7:00 PM CDT for Vernon County, Wisconsin. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 7:00 PM CDT (00:00 UTC)
- Expired
- May 30, 2008, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Vernon County, WI
The radar
The La Crosse radar (KARX), 36 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:05 PM CDT | HAIL 0.75 | Westby, WI | |
| May 30, 7:07 PM CDT | TSTM WND GST 0 | 3 W La Farge, WI | ESTIMATED 60 TO 65 MPH WINDS BY SPOTTER |
| May 30, 7:07 PM CDT | TSTM WND GST 65 | 3 W La Farge, WI | ESTIMATED 60 TO 65 MPH WINDS BY SPOTTER |
| May 30, 7:22 PM CDT | TSTM WND GST 0 | La Farge, WI | 40 TO 45 MPH WINDS ESTIMATED BY SPOTTER |
| May 30, 7:22 PM CDT | TSTM WND GST 45 | La Farge, WI | 40 TO 45 MPH WINDS ESTIMATED BY SPOTTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:58 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 310000
SVRARX
WIC123-310045-
/O.NEW.KARX.SV.W.0031.080531T0000Z-080531T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
700 PM CDT FRI MAY 30 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 745 PM CDT
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING
FROM COON VALLEY TO STODDARD...MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTBY AROUND 705 PM...
VIROQUA AROUND 710 PM...
LA FARGE AROUND 720 PM...
HILLSBORO AROUND 735 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4356 9066 4342 9067 4343 9120 4345 9124
4352 9122 4355 9124 4362 9124 4364 9125
4373 9100 4372 9032 4356 9031
TIME...MOT...LOC 0000Z 300DEG 34KT 4371 9084 4365 9092
4355 9104
$$
BOYNE5 follow-up statements
000
WWUS53 KARX 310007
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
707 PM CDT FRI MAY 30 2008
WIC123-310045-
/O.CON.KARX.SV.W.0031.000000T0000Z-080531T0045Z/
VERNON WI-
707 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR VERNON COUNTY...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
EXTENDING FROM CASHTON TO WESTBY TO VIROQUA...MOVING SOUTHEAST AT
40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VIROQUA AROUND 715 PM...
LA FARGE AROUND 725 PM...
HILLSBORO AROUND 740 PM...
LAT...LON 4356 9066 4342 9067 4343 9120 4345 9124
4352 9122 4355 9124 4362 9124 4364 9125
4373 9100 4372 9032 4356 9031
TIME...MOT...LOC 0007Z 300DEG 34KT 4371 9078 4363 9086
4356 9103
$$
BOYNE000
WWUS53 KARX 310017
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT FRI MAY 30 2008
WIC123-310045-
/O.CON.KARX.SV.W.0031.000000T0000Z-080531T0045Z/
VERNON WI-
717 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR VERNON COUNTY...
AT 714 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM CASHTON TO LA FARGE TO VIROQUA...
MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HILLSBORO AROUND 740 PM...
LAT...LON 4356 9066 4342 9067 4343 9120 4345 9124
4352 9122 4355 9124 4362 9124 4364 9125
4373 9100 4372 9032 4356 9031
TIME...MOT...LOC 0017Z 300DEG 34KT 4369 9059 4362 9066
4352 9083
$$
BOYNE000
WWUS53 KARX 310024
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
723 PM CDT FRI MAY 30 2008
WIC123-310045-
/O.CON.KARX.SV.W.0031.000000T0000Z-080531T0045Z/
VERNON WI-
723 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR VERNON COUNTY...
AT 723 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM
10 MILES NORTHEAST OF LA FARGE TO LA FARGE...MOVING SOUTHEAST AT
40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HILLSBORO AROUND 735 PM...
LAT...LON 4356 9066 4342 9067 4343 9120 4345 9124
4352 9122 4355 9124 4362 9124 4364 9125
4373 9100 4372 9032 4356 9031
TIME...MOT...LOC 0023Z 300DEG 34KT 4369 9049 4362 9056
4356 9064
$$
BOYNE000
WWUS53 KARX 310032
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
732 PM CDT FRI MAY 30 2008
WIC123-310045-
/O.CON.KARX.SV.W.0031.000000T0000Z-080531T0045Z/
VERNON WI-
732 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR VERNON COUNTY...
AT 732 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 82 AND
COUNTY A...OR ABOUT 20 MILES EAST OF VIROQUA...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENDERS CORNERS AROUND 740 PM...
LAT...LON 4356 9066 4342 9067 4343 9120 4345 9124
4352 9122 4355 9124 4362 9124 4364 9125
4373 9100 4372 9032 4356 9031
TIME...MOT...LOC 0032Z 300DEG 34KT 4359 9044
$$
BOYNE000
WWUS53 KARX 310039
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 PM CDT FRI MAY 30 2008
WIC123-310050-
/O.EXP.KARX.SV.W.0031.000000T0000Z-080531T0045Z/
VERNON WI-
740 PM CDT FRI MAY 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY EXPIRES AT
745 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
LAT...LON 4356 9066 4342 9067 4343 9120 4345 9124
4352 9122 4355 9124 4362 9124 4364 9125
4373 9100 4372 9032 4356 9031
TIME...MOT...LOC 0040Z 300DEG 34KT 4355 9035
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:25 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 30, 2:25 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 225 PM CDT FRI MAY 30 2008 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT ON AND OFF PRECIPITATION CHANCES THROUGH THE PERIOD WILL BE THE PRIMARY FORECAST CONCERN. SURFACE MAP THIS AFTERNOON HAD AN AREA OF LOW PRESSURE OVER THE ARROWHEAD OF MN WITH A COLD FRONT EXTENDING SOUTHWARD ACROSS WESTERN WI AND THEN SOUTHWEST...BISECTING IA. VIS SATELLITE/SURFACE OBS/CLEAR AIR RADAR SHOWING A BAND OF STRATOCUMULUS CONVERGING ALONG THE COLD FRONT WITH EVEN SOME POCKETS OF -RA/DZ. OTHERWISE... TEMPERATURES ACROSS THE AREA UNDER THE CLOUDS WERE SITTING IN THE UPPER 50S TO LOWER 60S ACROSS NORTHERN MN/WI....TO THE MID 70S AHEAD OF THE COLD FRONT OVER SOUTHWEST WISCONSIN INTO NORTHEAST IA. WATER VAPOR IMAGERY WAS SHOWING A FAIRLY VIGOROUS MID-LEVEL SHORTWAVE TROUGH ROTATING SOUTHEAST ACROSS THE DAKOTAS WITH RADAR MOSAIC SHOWING SCATTERED SHRA/TS ACTIVITY OUT AHEAD OF IT. 30.12Z GFS AND NAM IN REASONABLY GOOD AGREEMENT THROUGH THE PERIOD WITH HANDLING OF MID LEVEL/SURFACE FEATURES. FOR THIS EVENING...THE SHORTWAVE TROUGH OVER THE DAKOTAS/WESTERN MN WILL SWING SOUTHEAST ACROSS THE AREA...EXITING EAST BY MIDNIGHT. PRETTY DECENT CAPE OF 1000-2000J/KG WILL EXIST INTO THIS EVENING ASSOCIATED WITH THE WAVE TO SUPPORT TS ACTIVITY. MAIN BAND OF 0-6KM BULK SHEAR WILL SINK SOUTH OF THE AREA ALSO THIS EVENING...SO STORMS SHOULD BE IN PULSE MODE. SOME HAIL WILL LIKELY OCCUR WITH THESE STORMS IN THE STRONGER UPDRAFTS...BUT SHOULD REMAIN BELOW SEVERE LIMITS GOING INTO THE EVENING WITH LOSS OF SURFACE HEATING. SHRA/TS ACTIVITY SHOULD BE PRETTY MUCH OVER BY MIDNIGHT AS THE TROUGH AXIS EXITS EAST OF THE AREA AND WEAK RIDGING BUILDS IN FROM THE NORTHERN PLAINS. WEAK RIDGE MOVES ACROSS THE AREA THROUGH SATURDAY MORNING...KEEPING SKIES PARTLY CLOUDY. ANOTHER MID-LEVEL TROUGH THEN DIVES INTO THE UPPER MIDWEST/GREAT LAKES REGION SATURDAY AFTERNOON/EVENING FOR ANOTHER CHANCE OF SHRA/TS AS LAPSE RATES STEEPEN. NAM INDICATING 0-3KM MUCAPE INCREASING TO NEAR 2000J/KG ONCE AGAIN WHILE 0-6KM BULK SHEAR INCREASES INTO THE 40-45KT RANGE. BASED ON THIS SIGNAL... CANNOT RULE OUT A COUPLE LARGER HAIL PRODUCING STORMS WITH DAMAGING WIND POTENTIAL. HIGH PRESSURE WILL BUILD BACK INTO THE AREA LATER SATURDAY NIGHT THROUGH SUNDAY FOR A PERIOD OF QUIET WEATHER WITH TEMPERATURES RIGHT AROUND SEASONAL NORMALS. BOTH THE GFS AND NAM SHOWING A MID-LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST LATER SUNDAY NIGHT THROUGH MONDAY NIGHT. APPEARS THERE WILL BE THE POTENTIAL FOR SEVERAL THUNDERSTORM COMPLEXES TO FIRE SOMEWHERE OVER THE CENTRAL/NORTHERN PLAINS SUNDAY NIGHT...THEN MOVING EAST ACROSS THE REGION. .LONG TERM...TUESDAY THROUGH FRIDAY LOW CONFIDENCE EXISTS THROUGH THE PERIOD. 30.00/06Z GFS/ 30.00Z ECMWF OFFERING DIFFERING SOLUTIONS AS THEY TRY TO COPE WITH TROPICAL TELECONNECTIONS/ANOMALIES. NEITHER MODEL SHOWING OVERLY RUN TO RUN CONSISTENCY SIGNALS ONE WAY OR THE OTHER. CURRENT RUN OF GFS/ECMWF START OFF WITH A FAIRLY HIGH ZONAL FLOW/PROGRESSIVE PATTERN EARLY ON AND THEN UNDERGO AN AMPLIFYING PATTERN IN THE LATTER PERIOD WITH DEEPENING TROUGH IN THE WEST AND BUILDING RIDGE OVER CENTRAL/EASTERN CONUS. BETWEEN THE MODELS THERE ARE DIFFERENCES AS TO THE STRENGTH AND PLACEMENT OF THE TROUGH/RIDGE. OVERALL...IT LOOKS LIKE AND UNSETTLED PERIOD WITH HIGH ZONAL FLOW TUE/WED...THEN SOUTHWEST FLOW ON BACKSIDE OF RIDGE. BASED ON THIS SIGNAL...HAVE OPTED TO KEEP SHRA/TS CHANCES IN THROUGH THE ENTIRE PERIOD. TEMPERATURES SHOULD BE RIGHT AROUND SEASONAL NORMALS TUE/WED...POSSIBLY CREEPING ABOVE NORMAL WITH RIDGING THU/FRI. THIS OF COURSE WILL DEPEND ON HOW MUCH CLOUD/PRECIPITATION WILL BE AROUND. WILL STICK CLOSE TO HPC GUIDANCE FOR NOW. && .AVIATION...TONIGHT AND SATURDAY THE IFR CONDITIONS ACROSS NORTH CENTRAL WISCONSIN SHOULD GRADUALLY IMPROVE TO MVFR BY 30.22Z...AND THEN IFR CONDITIONS WILL ONCE AGAIN DEVELOP ACROSS THIS AREA AFTER 31.06Z. FURTHER TO SOUTH ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL WISCONSIN THE SCATTERED TO BROKEN 1500-2500 FEET WILL BECOME MORE SCATTERED AS THIS AFTERNOON WEARS ON. MOST AREAS WILL BECOME VFR AFTER 30.21Z. THIS WILL ALLOW TEMPERATURES TO CLIMB INTO THE 70S AHEAD OF AN APPROACHING AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHWEST MINNESOTA. THIS AREA OF PRECIPITATION IS BEING CAUSED BY AN UPPER LEVEL SHORT WAVE THROUGH WHICH WILL BE MOVING SOUTHEAST THROUGH THE REGION BETWEEN 30.21Z AND 31.05Z. THERE MAY BE ENOUGH INSTABILITY AND SHEAR THAT A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 30.22Z AND 31.02Z MAINLY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING HAIL. HOWEVER I COULD NOT COMPLETELY RULE OUT AN ISOLATE MICROBURST. BEHIND THIS SHORT WAVE TROUGH...CEILINGS WILL LIKELY ONCE AGAIN DROP INTO THE IFR TO MVFR RANGE FROM 31.06Z THROUGH 31.16Z. ADDITIONAL SHOWERS AND THUNDERSTORMS LOOK POSSIBLE ON SATURDAY AFTERNOON AS YET ANOTHER SHORT WAVE TROUGH MOVES SOUTHEAST THROUGH THE REGION. LIKE THIS AFTERNOON...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DAS AVIATION..........BOYNE
Hazardous weather outlook, May 30, 3:11 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 311 PM CDT FRI MAY 30 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-311100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 311 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT AN UPPER LEVEL TROUGH WILL MOVE SOUTHEAST THROUGH THE AREA TONIGHT. THERE IS ENOUGH INSTABILITY AHEAD OF THIS SYSTEM FOR SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE SOUTH OF A LINE FROM THE TWIN CITIES TO WISCONSIN RAPIDS. LARGE HAIL LOOKS TO BE THE PRIMARY THREAT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE FROM 5 PM TO 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING. THERE COULD BE ENOUGH INSTABILITY TO SUPPORT THE POTENTIAL FOR ISOLATED SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. ADDITIONAL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK. THE EXACT TIMING AND SEVERE WEATHER POTENTIAL IS RATHER UNCLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY LATE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND MUCH OF WEST CENTRAL...CENTRAL...AND SOUTHWEST WISCONSIN. SPOTTER ACTIVATION MAY ALSO BE NEEDED ACROSS MUCH OF THE AREA ON SATURDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
In the hours before
Local storm report, May 30, 6:02 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
602 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL HART 43.88N 91.74W
05/30/2008 E1.75 INCH WINONA MN AMATEUR RADIO
&&
MWLocal storm report, May 30, 6:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
633 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL HOKAH 43.76N 91.35W
05/30/2008 E0.50 INCH HOUSTON MN AMATEUR RADIO
0632 PM TSTM WND DMG HOKAH 43.76N 91.35W
05/30/2008 HOUSTON MN AMATEUR RADIO
TREES DOWN
0632 PM TSTM WND GST HOKAH 43.76N 91.35W
05/30/2008 E0 MPH HOUSTON MN AMATEUR RADIO
ESTIMATED 60 MPH WINDS BY SPOTTER.
&&
MWLocal storm report, May 30, 6:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
647 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 2 N STODDARD 43.69N 91.22W
05/30/2008 E55 MPH VERNON WI PUBLIC
&&
DASLocal storm report, May 30, 6:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
648 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 N STODDARD 43.69N 91.22W
05/30/2008 E0.50 INCH VERNON WI PUBLIC
&&
DASSpecial weather statement, May 30, 6:50 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 650 PM CDT FRI MAY 30 2008 IAZ008>011-018-019-029-030-MNZ087-088-094>096-WIZ041-053>055-061- 310030- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-FLOYD-GRANT- HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-VERNON- WINNESHIEK-WINONA- 650 PM CDT FRI MAY 30 2008 ...SEVERE THUNDERSTORM WATCH 396 REMAINS IN EFFECT FOR THE AREA... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS JUST CROSSING INTO SOUTHWEST WISCONSIN NEAR LA CROSSE WILL CONTINUE TO POSE A SEVERE WEATHER THREAT AS IT MOVES SOUTHEAST THROUGH VIROQUA AND HILLSBORO TOWARD RICHLAND CENTER. AREAS OF SOUTHEAST MINNESOTA HAVE QUIETED DOWN FROM EARLIER SEVERE THUNDERSTORMS...BUT MORE STRONG THUNDERSTORMS OVER CENTRAL MINNESOTA MAY BRING AN ADDITIONAL SEVERE WEATHER THREAT BEFORE 9 PM. BINAU
Local storm report, May 30, 6:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
657 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL STODDARD 43.66N 91.22W
05/30/2008 M0.75 INCH VERNON WI LAW ENFORCEMENT
DIME SIZE HAIL AND 40 MPH WINDS ON NORTH SIDE OF
STODDARD.
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:55 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.